Hi there. Thank you for your question. I will be helping you out with your queries
What drugs in particular are you talking about?
Isoniazid and rifampicin, Overdose for several weeks resulting in hepatitis. AMA negative before overdose AMA positive after overdose.
These medications can cause PBC like findings but not PBC itself.
PBC stands for 'primary biliary cirrhosis'
By primary we mean 'no known cause'.
and the antibody test is positive with it.
When it is caused due to drugs it is no longer primary.
It is then secondary.
I had a negative Antibody test prior to the overdose and a positive test after the overdose
So it may just have been a coincidence as far as I am concernd.
I am not sure why that happened.
from my research i have found that isoniazid depleted the body of glutathione. and also that xenobiotics that deplete glutathione can lead do odc-e2 abnormalities and cause a loss of tolerence and lead to the development of pbc
It can cause a clinical picture similar to it.
But that would not exactly be PBC, if you see what I mean.
It should not cause the antibody test to be positive as far as I am concerned.
But then again there may be a case report or two suggesting that it may have happened.
i read that %35 of people that overdose on Paracetamol have a positive AMA after for the same reasons
Positive AMA is almost always followed by a liver biopsy to confirm the diagnosis.
These antibody tests are not very reliable.
How are your liver enzymes?
they were raised at the time of the hepatitis but came down. they then raised years after as the pbc caused more damage and now since taking urso they have come down again
ok so since how long have you been officially diagnosed with PBC?
Have you had a liver biopsy as yet?
a couple of years but they doctors say i have had it since the hepatitis 10 years agono biopsy yet
So it is a mild disease if I am not wrong.
But I still do not think this is drug related.
Although the test may have become positive after you took the drugs that you mentioned but I still do not believe it is drug related if the final diagnosis is PBC like you say.
can xenobiotics trigger ama production
It is possible
i was also reading about oxidative stress leading to ama production. and an overdose of these drugs do cause oxidative stress in the mitochiondria
But something that is rare.
Yes it is possible.
Usually, in the vast majority of cases, there is no cause.
But like you say categorically that you had a negative AMA before taking medications and positive after taking the medications so a xenobiotic cause is very much possible.
But this is something that is pretty rare.
I am a man and for a man in his 30s to get pbc you understand it is extremely rare. so to get it at that time when there are links between the two things, is it not more likely the cause?
I agree with your thoughts.
Particularly since your test result, like you mentioned, became positive after taking the drugs.
So yes it is a possibility, I agree with you.
In fact, after reading a few articles myself as I speak, I agree with what you are saying.
So something that is extremely rare but yes in your case seems to be the cause.
would you be prepared to put your thoughts into a letter?
i am looking for help in proving that there is a possibility of the overdose being the cause of pbc and although i know the evidence is there i would like somebody that is more qualified, to help
So what do you want me to do?
Overdose still would not be proven as a cause.
no not proven but shown as a posibility
Even if there is evidence, there is evidence in regards ***** ***** fact that xenobiotics cause damage to the liver membrane causing loss of tolerance and formation of antibodies.
formation of antibodies happen more commonly in people who are genetically susceptible.
So not all people will have this kind of problem.
yes but you must encounter a trigger
Yes that is true.
So yes it can be a trigger.
So it is a possibility yes.
thank you for your help
You are most welcomeWish you all the best.I would appreciate it if you rate me by clicking on one of the smilies below.Kindest regards